Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe hair fall postpartum?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6208 Questions

default
Posted on Mon, 2 Nov 2015 in Skin Hair and Nails
Question: Hi. I have been experiencing hair loss intermittently since the birth of my baby 20mos ago. However it has gotten worse over the past month. My scalp is itchy, feels like it burns, and my hair loss is worsened. I started Propranolol 10mg prn for a tremor which means I use it about 1-2 times a week. My dermatologist thinks this dose is to small to account for the symptoms. He recommends I start on Propecia 1mg and use Rogaine. I am wondering if my symptoms are related to Sebborheic Dermatitis. I see many large flakes after washing. And my hair falls out with a white bulb at the end. Please help. This is giving me a lot of anxiety. Thanks a lot.
doctor
Answered by Dr. Chobufo Ditah 17 minutes later
Brief Answer:
Have you had your thyroid gland checked?

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this falling hair. However, seborrheic dermatitis is unlikely to be responsible for this. Sebborrheic dermatitis often starts on very oily parts of the body especially around the nose. Also, this will not cause excessive hair loss.

My immediate thoughts are about the thyroid gland. I will like us to do a rapid TSH level to tell whether this gland is functioning right or not as thyroid related diseases can be responsible for this. Do you have any other symptoms such as excessive fatigue, constipation, dry skin, etc?

Let me know what you think and sure we will be able to start here and work on identifying the exact cause. I will not go with Rogaine/propecia at this time but will like to investigate further by doing a TSH level. Until next, I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 18 minutes later
Do you think low dose Propranolol is to explain as a possibility of hair loss? Thank you.
doctor
Answered by Dr. Chobufo Ditah 21 minutes later
Brief Answer:
This cannot be explained by low dose propranolol!

Detailed Answer:
Hi and thanks for this follow up question.

Low dose propranolol cannot explain this hair loss. Again, I will suggest we evaluate thyroid gland which is a known possible cause of hair thinning and hair loss.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Dry skin

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?

doctor1 MD

hello doctor, which soap is best in the market to maintain rich skin tone and get a satisfactory refreshing feeling?

doctor1 MD

My pcp checked me for hernia last week then referred me to a surgeon. I had hernia surgery 2yrs ago, where the surgeon used mesh to repair the hernia. My pain is on the same side as my first hernia. The surgeon checked me today and felt there was no hernia, and ordered a ct scan in avfew days. He seemed concerned though with my pain and it's location. The pain is directly over my first surgery site, it's deep and aching and travels down in my right testicle. I feel very nevous about what it could be, if it's not hernia. Are there any concerns of a mass or tumor or cancer? Is that why he ordered a ct scan? Also I've had 2 spinal fusions L4-S1 and a spinal stimulator implant in the last 3yrs. Any chance this issue could be related to my back issue? I'm 33yrs old... My apologies for all questions, but I'm concerned this is something more serious than what I thought...

doctor1 MD

For the past 2 plus years I have had a flat red rash that starts on my neck and works it s way around the whole of my neck. It becomes hot, sore, and can be there for days. When it does go down I can pull little bits of skin off - a bit like sunburn . It s appearance looks a bit like I have been burnt. The skin can become taught. It can come and go on it s own accord. It normally starts when I feel my neck tingleing and some timed it can be itchy - quite itchy when it s completely around the whole of my neck. The doctors haven t been able to advise what it is and just tell me to moisturise it.